Alert archive / Colorado / Winter Weather Advisories in 2021
Winter Weather Advisory 26, NWS Pueblo, CO
NWS Pueblo, CO issued this winter weather advisory at May 10, 2021, 9:14 AM MDT for 11 counties in Colorado. It took effect at May 10, 2021, 6:00 PM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2021, 9:14 AM MDT (15:14 UTC)
- In effect from
- May 10, 2021, 6:00 PM MDT
- Expired
- May 11, 2021, 9:25 AM MDT
- In force
- 15 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 113 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 3.2 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471 WWUS45 KPUB 101514 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 914 AM MDT Mon May 10 2021 COZ081-082-102315- /O.UPG.KPUB.WS.A.0008.210511T0000Z-210511T1800Z/ /O.NEW.KPUB.WW.Y.0026.210511T0000Z-210511T1800Z/ Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- 914 AM MDT Mon May 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches, with 5 to 10 inches above 10000 feet. * WHERE...Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 and 11000 Feet and Pikes Peak Above 11000 Feet Counties. * WHEN...From 6 PM this evening to noon MDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Tuesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ058-060-072-073-079-080-084-102315- /O.NEW.KPUB.WW.Y.0026.210511T0000Z-210511T1800Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- 914 AM MDT Mon May 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. Winds gusting as high as 35 mph. * WHERE...Portions of central, east central and southeast Colorado. * WHEN...From 6 PM this evening to noon MDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Tuesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
4 follow-up statements
678 WWUS45 KPUB 102109 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 309 PM MDT Mon May 10 2021 COZ058-060-072-073-079>082-084-110515- /O.CON.KPUB.WW.Y.0026.210511T0000Z-210511T1800Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- 309 PM MDT Mon May 10 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches, except 6 to 10 inches above 8000 feet. Winds gusting as high as 35 mph. * WHERE...Portions of central, east central and southeast Colorado. * WHEN...From 6 PM this evening to noon MDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Tuesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
710 WWUS45 KPUB 110334 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 934 PM MDT Mon May 10 2021 COZ085-111145- /O.EXA.KPUB.WW.Y.0026.000000T0000Z-210511T1800Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- 934 PM MDT Mon May 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT TUESDAY... * WHAT...Wet snow. Additional snow accumulations of 1 to 3 inches. Heaviest accumulations will be over the northern portion of the zone. * WHERE...Southern El Paso County. * WHEN...Until noon MDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ058-060-072-073-079>082-084-111145- /O.CON.KPUB.WW.Y.0026.000000T0000Z-210511T1800Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- 934 PM MDT Mon May 10 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches, except 6 to 10 inches above 8000 feet. Winds gusting as high as 35 mph. * WHERE...Sawatch, Mosquito, northern Sangre de Cristo, and Wet Mountains, Pikes Peak, Teller and northern El Paso Counties. * WHEN...Until noon MDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
451 WWUS45 KPUB 110958 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 358 AM MDT Tue May 11 2021 COZ058-060-072-073-079>082-084-111800- /O.CON.KPUB.WW.Y.0026.000000T0000Z-210511T1800Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- 358 AM MDT Tue May 11 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Snow expected. Additional snow accumulations of 1 to 4 inches. * WHERE...Sawatch, Mosquito, northern Sangre de Cristo, and Wet Mountains, Pikes Peak, Teller and northern El Paso Counties. * WHEN...Until noon MDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute, especially on Interstate 25 over Monument Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ085-111800- /O.CON.KPUB.WW.Y.0026.000000T0000Z-210511T1800Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- 358 AM MDT Tue May 11 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Wet snow. Additional snow accumulations of up to 2 inches. Heaviest accumulations will be over the northern portion of the zone. * WHERE...Southern El Paso County. * WHEN...Until noon MDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
430 WWUS45 KPUB 111525 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 925 AM MDT Tue May 11 2021 COZ058-060-072-073-079>082-084-085-111630- /O.CAN.KPUB.WW.Y.0026.000000T0000Z-210511T1800Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- 925 AM MDT Tue May 11 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow showers have decreased significantly over the higher terrain and El Paso county. Web cams also show the roadways are mostly just wet. For this reason the snow advisory which was in effect has been cancelled. Through the rest of the day, the best chance of some light accumulating snow will be over the central mountains, and the higher elevations of the Pikes Peak area, generally above 10000 feet. $$ Hodanish
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter weather advisory went out at May 10, 4:34 AM MDT, 4 hours 40 minutes earlier.
Area forecast discussion, May 10, 4:34 AM MDT, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 434 AM MDT Mon May 10 2021 .SHORT TERM...(Today through Tuesday) Issued at 403 AM MDT Mon May 10 2021 ...Wet and cool today, areas of snow possible tonight... Currently...satellite imagery shows widespread cloud cover across southern Colorado early this morning. Radar has two areas of light precipitation, a band running from Fremont County, northeast across El Paso County, and south across Las Animas, Prowers and Baca Counties. Area observations indicate snow levels running around 6500 feet, with minor accumulations on elevated or grassy surface over Monument Hill possible through sunrise. Light rain will continue across much of the area this morning, with precipitation amounts of a few hundreths possible. Today...an upper level low is forecast to drift southward out of southern Idaho and into northern Utah by this afternoon. Two upper disturbances embedded in the flow will impact southern Colorado, this first this morning, which is responsible for the light rain and snow across eastern Colorado, and the second moving across the state by late afternoon. Expect light precipitation to continue this morning with the first upper disturbance. There will likely be a lull in activity by late morning to early afternoon. It will be cloudy and cool. Lowered temperatures a few degrees, with mid 40s for most of the Eastern Plains this afternoon. By this afternoon, impacts from the next upper disturbance will begin to be felt across the Plains. Models in good agreement with an surface low developing near Trinidad. This will allow for broad and moist easterly flow to spread across the Plains. Dewpoints are forecast to remain in the upper 30s to lower 40s, while easterly winds strengthen to near 25 to 30 mph across the Plains. Weak instability is expected by early afternoon over the Mountains, where a few thunderstorms are expected. These storms will shift east off the Mountains and into the I-25 corridor by mid afternoon. The San Luis Valley will be the warm spot today, with near critical fire weather conditions possible. Humidity values are expected to be higher this afternoon, with upper teen percentages, while winds could gust in excess of 25 mph. Highs today will reach into to the lower 60s. Tonight...the main upper trough is forecast to track east out of northern Utah and across northern Colorado tonight. Easterly moist upslope flow will continue across the Plains, with model guidance developing widespread heavy precipitation by early evening. QPF guidance suggests over an inch of liquid may be possible across the Plains, with some high-res amounts over 1.5 inches. One thing is for certain, beneficial precipitation is going to fall. As for snow potential, expect snow levels to fall near 6 kft overnight. Areas over the Eastern Mountains and Rampart Range could see 6 to 10 inches. Areas over the Palmer Divide will likely see 1 to 4 inches, with locally higher amounts possible. Areas into southern Colorado Springs could see an inch or so, but will likely see a mix seeing that snow levels will be around 6 kft. For areas under 6 kft, a brief change over to snow may be possible by morning, with no accumulations expected. This includes the Pueblo area. Overnight lows will be tricky, with most areas hovering in the lower to mid 30s overnight. There could be patchy areas of freezing conditions, mainly over the Palmer Divide, but a few areas down along the lower Arkansas River could flirt with lower 30s. Mozley Tuesday...the upper level trough is forecast to shift east into Nebraska through the day. Model guidance has much of the precipitation exiting into Kansas during the morning hours. By the afternoon, CAPE values are expected to approach 500 j/kg over the Mountains. Residual moisture and weak easterly upslope flow will allow for thunderstorms to develop by early afternoon. Given the northwesterly flow aloft on the backside of the trough, thunderstorms are forecast to move off the higher terrain, and into the I-25 corridor by late afternoon. Near critical fire weather conditions are expected over the San Luis Valley once again. Humidity values are expected to fall to near 15 percent, however, surface winds look to remain under critical thresholds. Once again, lowered temperature across the Plains, with expected cloud cover helping to keep near steady temperatures. Highs will only reach the lower to mid 40s. It will also be slightly cooler across the San Luis Valley, with mid 50s for highs. Mozley .LONG TERM...(Tuesday Night through Sunday) Issued at 403 AM MDT Mon May 10 2021 A much quieter second half of the work week is expected as large scale mid-level ridging will be moving in overhead with troughing moving eastward on Wednesday. Some lingering showers possible Wednesday, mostly across the higher terrain with northwest flow, albeit weak, in place. Temperatures start their upward climb Wednesday and should be back to normal and above by Thursday. This trend will continue through next weekend. Minimal rain chances expected through the weekend with isolated activity possible and mostly confined to the high terrain. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 403 AM MDT Mon May 10 2021 Today...KCOS/KPUB MVFR to IFR, KALS VFR. The current IFR conditions at KCOS should remain in place much of the TAF cycle as continued moist east flow prevails with the addition of more rain and snow by later this evening. There maybe a brief shot later this morning of reaching MVFR CIGS as the morning round of rain winds down. The same can be said for KPUB though the lowering to IFR looks to be delayed until shortly after sunrise. At KALS a few passing showers are possible though impacts at the terminal look minimal. High confidence. Tonight...Poor flying conditions continue at KCOS/KPUB with snow developing and spreading into the region. There will likely be an accumulating snow at KCOS, probably not so much at KPUB, so we keep the CIGS low and will likely need to drop the VSBYS into the LIFR range for a time at KCOS. At KALS once again not much direct impact expected tonight. Medium to high confidence overall. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from this evening through Tuesday morning for COZ081-082. && SHORT TERM...MOZLEY LONG TERM...HEAVENER AVIATION...HEAVENER
Hazardous weather outlook, May 10, 5:09 AM MDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 509 AM MDT Mon May 10 2021 COZ058>089-093>099-111115- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 509 AM MDT Mon May 10 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Near critical fire weather conditions are expected this afternoon and evening across the San Luis Valley where wind gusts of 25 to 30 mph are possible. Humidity values are expected to remain above 15 percent. Periods of rain are forecast through this afternoon from the Mountains, across the Plains. A few sub-severe thunderstorms may also be possible in and near the mountains. Precipitation will increase by late afternoon, and become heavy overnight. Snowfall amounts of 4 to 8 inches are possible over the Eastern Mountains and Rampart Range by Tuesday morning. Locations over the Palmer Divide and El Paso County north of Colorado Springs could see 1 to 4 inches, with locally higher amounts possible, with snow levels falling to near 6000 feet. Locations across the Plains could see rainfall amounts exceeding one inch by morning. Temperatures will fall into the lower 30s across El Paso County, and for areas along the lower Arkansas River Valley by Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Tuesday...showers and snowfall will come to an end Tuesday morning. Afternoon showers and thunderstorms will be possible, initially over the Mountains, spreading east into the Interstate 25 corridor by Tuesday afternoon. Warmer and drier conditions expected Wednesday onward. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible through tonight above 6000 feet. 88/88
Nearby
Winter Weather Advisories in Colorado, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.